×

Axisymmetric flow due to a stretching sheet with partial slip. (English) Zbl 1138.76030

Summary: We investigate a steady laminar axisymmetric flow of Newtonian fluid due to a stretching sheet when there is a partial slip of the fluid past the sheet. The flow is governed by a third-order nonlinear boundary value problem whose exact numerical solution has been obtained non-iteratively in terms of non-dimensional slip parameter \(\lambda \). A perturbation solution valid for small \(\lambda \) and an asymptotic solution valid for large \(\lambda \) have been derived. Finally, a solution based upon J.-H. He homotopy perturbation method [Comput. Methods Appl. Mech. Eng. 178, No. 3–4, 257–262 (1999; Zbl 0956.70017)] has been developed. The latter, being analytical, is elegant but sufficiently accurate for all values of \(\lambda \).

MSC:

76D05 Navier-Stokes equations for incompressible viscous fluids
76M45 Asymptotic methods, singular perturbations applied to problems in fluid mechanics
76M55 Dimensional analysis and similarity applied to problems in fluid mechanics

Citations:

Zbl 0956.70017
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Beavers, G. S.; Joseph, D. D., Boundary condition at a naturally permeable wall, J. Fluid Mech., 30, 197-207 (1967)
[2] Ebert, W. A.; Sparrow, E. M., Slip flow in rectangular and annular ducts, J. Basic Eng., 87, 1018-1024 (1965)
[3] Sparrow, E. M.; Beavers, G. S.; Hung, L. Y., Flow about a porous-surfaced rotating disk, Int. J. Heat Mass Trans., 14, 993-996 (1971)
[4] Sparrow, E. M.; Beavers, G. S.; Hung, L. Y., Channel and tube flows with surface mass transfer and velocity slip, Phys. Fluids, 14, 1312-1319 (1971)
[5] Wang, C. Y., Stagnation flows with slip: Exact solutions of the Navier-Stokes equations, Z. Angew. Math. Phys., 54, 184-189 (2003) · Zbl 1036.76005
[6] Milavčič, M.; Wang, C. Y., The flow due to a rough rotating disk, Z. Angew. Math. Phys., 55, 235-246 (2004) · Zbl 1120.76307
[7] Wang, C. Y., Flow due to a stretching boundary with partial slip—An exact solution of the Navier-Stokes equations, Chem. Engg. Sci., 57, 3745-3747 (2002)
[8] Gupta, P. S.; Gupta, A. S., Heat and mass transfer on a stretching sheet with suction or blowing, Can. J. Chem. Engg., 55, 744-746 (1977)
[9] Andersson, H. I., MHD flow of a viscoelastic fluid past a stretching surface, Acta Mech., 95, 227-230 (1992) · Zbl 0753.76192
[10] Troy, W. C.; Overman II, E. A.; Ermountrout, G. B.; Keener, J. P., Uniqueness of flow of a second order fluid past a stretching sheet, Quart. Appl. Math., 44, 753-755 (1987) · Zbl 0613.76006
[11] Ariel, P. D., MHD flow of a viscoelastic fluid past a stretching sheet with suction, Acta Mech., 105, 49-56 (1994) · Zbl 0814.76086
[12] Andersson, H. I., Slip flow past a stretching surface, Acta Mech., 158, 121-125 (2002) · Zbl 1013.76020
[13] Ackroyd, J. A.D., A series method for the solution of laminar boundary layers on moving surfaces, Z. Angew. Math. Phys., 29, 729-741 (1978) · Zbl 0399.76043
[14] Ackroyd, J. A.D., On the steady flow produced by a rotating disc with either surface suction or injection, J. Eng. Math., 12, 207-220 (1978) · Zbl 0412.76022
[15] Benton, E. R., On the flow due to a rotating disc, J. Fluid Mech., 24, 781-800 (1966) · Zbl 0141.43702
[16] Samuel, T. D.M. A.; Hall, I. M., On the series solution to the laminar boundary layer with stationary origin on a continuous moving porous surface, Proc. Camb. Phil. Soc., 73, 223-229 (1973) · Zbl 0255.76083
[17] S.J. Liao, The proposed homotopy analysis technique for the solution of nonlinear problems, Ph.D. Thesis, Shanghai Jiao Tong University, 1992; S.J. Liao, The proposed homotopy analysis technique for the solution of nonlinear problems, Ph.D. Thesis, Shanghai Jiao Tong University, 1992
[18] Liao, S. J., A uniformly valid analytical solution of two-dimensional viscous flow over a semi-infinite flat plate, J. Fluid Mech., 385, 101-128 (1999) · Zbl 0931.76017
[19] Liao, S. J., On the analytical solution of magnetohydrodynamic flows of non-Newtonian fluids over a stretching sheet, J. Fluid Mech., 488, 189-212 (2003) · Zbl 1063.76671
[20] Liao, S. J., On the homotopy analysis method for nonlinear problems, Appl. Math. Comput., 147, 499-513 (2004) · Zbl 1086.35005
[21] Liao, S. J., Beyond perturbation: Introduction to the homotopy analysis method (2003), Chapman & Hall/CRC Press: Chapman & Hall/CRC Press Boca Raton
[22] He, J. H., An approximation solution technique depending upon an artificial parameter, Commun. Nonlinear Sci. Numer. Simulat., 3, 92-97 (1998) · Zbl 0921.35009
[23] He, J. H., Homotopy perturbation technique, Comput. Methods Appl. Mech. Engrg., 178, 257-262 (1999) · Zbl 0956.70017
[24] He, J. H., Homotopy perturbation method, A new nonlinear analytic technique, Appl. Math. Comput., 135, 73-79 (2003) · Zbl 1030.34013
[25] He, J. H., A simple perturbation approach to Blasius equation, Appl. Math. Comput., 140, 217-222 (2003) · Zbl 1028.65085
[26] He, J. H., Comparison of homotopy perturbation and homotopy analysis method, Appl. Math. Comput., 156, 527-539 (2004) · Zbl 1062.65074
[27] He, J. H., Homotopy perturbation method for solving boundary value problems, Phys. Lett. A, 350, 87-88 (2006) · Zbl 1195.65207
[28] J.H. He, Non-Perturbative Methods for Strongly Nonlinear Problems, dissertation de-Verlag im Internet GmbH, Berlin, 2006; J.H. He, Non-Perturbative Methods for Strongly Nonlinear Problems, dissertation de-Verlag im Internet GmbH, Berlin, 2006
[29] Ariel, P. D.; Hayat, T.; Asghar, S., Homotopy perturbation method and axisymmetric flow over a stretching sheet, Int. J. Nonlinear Sci. Numer. Simul., 7, 399-406 (2006)
[30] Watson, L. T., Globally convergent homotopy algorithms for nonlinear system of equations, Nonlinear Dynam., 1, 143-191 (1990)
[31] Ariel, P. D., Computation of flow of viscoelastic fluids by parameter differentiation, Internat. J. Numer. Methods Fluids, 15, 1295-1312 (1992) · Zbl 0825.76541
[32] P.D. Ariel, Computation of MHD flow due to moving boundary, Department of Mathematical Sciences Technical Report-MCS-2004-01, Trinity Western University, 2004; P.D. Ariel, Computation of MHD flow due to moving boundary, Department of Mathematical Sciences Technical Report-MCS-2004-01, Trinity Western University, 2004
[33] Ariel, P. D., Generalized three-dimensional flow due to a stretching sheet, Z. Angew. Math. Mech., 83, 844-852 (2003) · Zbl 1047.76019
[34] Wang, C. Y., The three dimensional flow due to a stretching flat surface, Phys. Fluids, 27, 1915-1917 (1984) · Zbl 0545.76033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.